Aa
Aa
A
A
A
Close
Avatar universal

Tylenol Allergic Reaction - Help!

Background info:  On Thursday, I went to see an orthopedic surgeon about knee pain.  He gave me a cortisone shot and an anti-inflammatory shot, told me to ice the knee and take Tylenol when I got home.  Typically, I take Advil, but thought Tylenol was safe so followed his instructions.
On Friday morning, I took two Tylenol and went about my day.  While running errands, felt lightheaded and my stomach was slightly queasy, but it passed.  Took one more Tylenol around 3:00 pm.  An hour later, noticed both sides of my face were turning red, but as I had gone out into the cold weather earlier, didn't pay much attention, thought it would go away.  
Throughout the night, my face continued to get much redder and puffy and my tongue began to tingle and felt swollen.  So I had to go to the hospital ER.  They performed blood tests, took an EKG, and diagnosed me with a Tylenol allergic reaction.. Was given intravenous Benadryl and fluids.  Once my blood pressure went down and blood tests came back normal, I was sent home with a prescription for Benedryl to be taken every 4 hours.
My questions are:  1) Can I safely take low-dose aspirin?  The hospital said it was ok to resume my daily medications which include the low-dose aspirin.  I am terrified of having another allergic reaction.  2)  Can anybody tell me how long it will take for the redness and swelling in my face to go down?  It isn't as red as it was last night but it is still very hot and hurts.  Any suggestions as to any gentle topical ointments or creams that could alleviate the pain?  
Thanks in advance for your help.
Jannie411
1 Responses
15695260 tn?1549593113
Hello.  We're sure sorry you have had this situation.  Please check in with your primary care doctor for official clearance but most likely, especially since you have taken the low dose aspirin previously without issue, this will be allowed even with the Tylenol allergic reaction.  They are two very separate medications.  It would be unusual to be allergic to both. https://www.drugs.com/sfx/tylenol-severe-allergy-side-effects.html  You'll want to get this allergic reaction into your medical chart so do call your primary care doctor as soon as possible.
Have an Answer?

You are reading content posted in the Allergy Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what causes asthma, and how to take control of your symptoms.
Find out if your city is a top "allergy capital."
Find out which foods you should watch out for.
If you’re one of the 35 million Americans who suffer from hay fever, read on for what plants are to blame, where to find them and how to get relief.
Allergist Dr. Lily Pien answers Medhelp users' most pressing allergy-related questions
When you start sniffling and sneezing, you know spring has sprung. Check out these four natural remedies to nix spring allergies.